Alabama, 2010

Flash Flood and Damaging Wind in Alabama, August 2, 2010

August 2, 2010 · NWS MOB · 2 events in 1 county or zone

Thunderstorms with winds estimated at 60 mph downed multiple power lines. Heavy rains from the thunderstorms also caused flooding in parts of southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms with winds estimated at 60 mph downed multiple power lines. Heavy rains from the thunderstorms also caused flooding in parts of southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 2, 2:56 PM CST, 35 minutes earlier.

Area forecast discussion, Aug 2, 2:56 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT MON AUG 2 2010

.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...A DEEP HIGH OVER
SOUTHEAST STATES CONTINUES BRING DANGEROUS HEAT INDICES FOR THE NEXT
FEW DAYS. ADIABATIC SINKING WILL STABILIZE AND WARM THE DEEP LOWER
LAYERS OF AIR WHICH WILL ALLOW FOR FURTHER RAPID HEATING WITH
SUNLIGHT. DAYTIME HIGHS WILL GET ABOVE 100 DEGREES FOR MANY AREAS
OVER THE INTERIOR. ALONG THE COAST, THE SEABREEZE WILL PROVIDE A
SOUTHERLY FLOW OFF THE GULF AND CLOUD COVER WHICH WOULD KEEP THE
DAYTIME HIGHS A BIT LOWER THERE. COMBINED WITH WATER VAPOR CONTENT,
THIS WILL LIMIT THE ABILITY OF THE HUMAN BODY TO SELF-REGULATE. HEAT
INDICES WILL BE 110-113 DEGREES. AN EXCESSIVE HEAT WARNING WILL
REMAIN TUESDAY, AND A WATCH FOR WEDNESDAY. THE COUNTER TO THE
ADIABATIC SINKING AND STABILIZING IS THAT ALTHOUGH THE AIR IS STABLE,
IT IS NOT THAT STABLE, AND THUS IT CAN ALLOW LIMITED LIGHTING OFF OF
THE CONVECTIVE ENGINE. SURFACE ANALYSES INDICATE A WEAK FRONT EAST TO
WEST FROM NEAR SAVANNAH NORTHWEST INTO THE TENNESSEE VALLEY AND WEST
TO ARKANSAS. SOUTH OF THIS BOUNDARY, IT WILL BE EASIER TO GET
CONVECTION TO START BECAUSE OF MOIST STATIC ENERGY IN THE AIR.
CONVERGENCE ALONG THE SEA BREEZE FRONT WOULD ALLOW POPS 20 TO 30
PERCENT MAINLY IN THE AFTERNOON TO THE SOUTHEAST OF I-65, AND
ISOLATED ELSEWHERE.

LITTLE CHANGE FOR LOWS-MID 70S OVER THE INTERIOR TO NEAR 80 ALONG
THE COAST AND BEACHES. /77

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...NO CHANGES TO FORECAST. LARGE
UPPER HIGH AROUND ARKLATEX WILL RETROGRADE WEST OVER THE SOUTHERN
PLAINS MID WEEK. FORECAST AREA WILL REMAIN UNDER THE EASTERN PART OF
THE UPPER HIGH THROUGH FRIDAY. THE UPPER HIGH WILL THEN WEAKEN AS A
LONG WAVE TROUGH INTENSIFIES ALONG THE EASTERN CONUS SEABOARD.

SURFACE HIGH WILL BUILD ACROSS THE NORTHERN GULF OF MEXICO, BRINGING
AN ONSHORE WIND THROUGHOUT THE WEEK. A WEAK SURFACE TROUGH JUST NORTH
OF THE FORECAST AREA WILL GRADUALLY DISSIPATE THROUGH MID WEEK.

THE MAIN FORECAST PROBLEM CONTINUES TO BE THE HEAT. HOWEVER AN
EASING OFF LOOKS POSSIBLE AFTER TUESDAY. CONTINUING THE HEAT WARNING
GENERALLY NORTH AND WEST OF I 65, AND WATCHES ELSEWHERE, WITH THE
POSSIBILITY OF DOWNGRADING TO AN ADVISORY LATER. HIGHS TO REACH THE
MID TO UPPER 90S THROUGH WEDNESDAY. ON TUESDAY, MANY LOCATIONS ACROSS
THE NORTHERN HALF OF OUR FORECAST AREA SHOULD REACH OR BREAK 100
DEGREES. THE COMBINATION OF THE HOT AFTERNOON TEMPS AND DEWPOINTS
CLIMBING INTO THE MID TO UPPER 70S WILL PUSH MAX HEAT INDICES TO
BETWEEN 108 AND 112 DEGREES ON TUESDAY.

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM NOON TO 6 PM
TUESDAY, AND WILL EITHER BE UPGRADED TO AND EXCESSIVE HEAT WARNING
OR DOWNGRADED TO A HEAT ADVISORY LATER TODAY. AN EXCESSIVE HEAT
WARNING OR HEAT ADVISORY WILL LIKELY BE REQUIRED FOR WEDNESDAY. MAX
HEAT INDICES ON WEDNESDAY ARE FORECAST TO REACH BETWEEN 105 AND 111
DEGREES. MAX HEAT INDICES ON THURSDAY ARE FORECAST TO REACH BETWEEN
102 AND 107 DEGREES.

LOW TEMPERATURES EACH NIGHT WILL BE IN THE MID TO UPPER 70S, AND
AROUND 80 DEGREES AT THE BEACHES THROUGH MID WEEK. DIURNAL DRIVEN
ISOLATED TO LOW-END SCATTERED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE EACH DAY, MAINLY WEDNESDAY AND BEYOND AS THE UPPER HIGH
RETROGRADES BACK WEST AND THE LARGE UPPER TROUGH DIGS SOUTH ALONG
THE EASTERN SEABOARD. /77

&&

MARINE...HIGH PRESSURE WILL GRADUALLY BUILD WEST OVER THE NORTH
CENTRAL GULF THROUGH MID WEEK...THEN WEAKEN FROM WEST TO EAST LATE
IN THE WEEK. WINDS WILL BECOME MOSTLY SOUTHWEST AS THE RIDGE OF HIGH
PRESSURE BUILDS WEST...INCREASING TO 10 TO 15 KNOTS MOSTLY IN THE
AFTERNOON AND EARLY EVENING HOURS...THURSDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH THE BEST
CHANCE OCCURRING NEAR SHORE DURING THE AFTERNOON AND EARLY EVENING
HOURS. OTHERWISE..LITTLE CHANGE IN SEAS IS EXPECTED. 32/EE

&&

AVIATION...(18Z-00Z ISSUANCE)...MVFR CONDITIONS...SCT030CB NEAR
SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...FOLLOWED BY
VFR CONDITIONS...FEW250 LATER THIS EVENING THROUGH TUESDAY MORNING.
MVFR CONDITIONS...SCT030CB NEAR SHOWERS AND THUNDERSTORMS TUESDAY
AFTERNOON. WINDS SOUTHWEST AT 5 TO 10 KTS...WITH HIGHER GUSTS MOSTLY
VARIABLE IN AND AROUND SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS
EVENING...BECOMING MOSTLY VARIABLE 5 KTS OR LESS OVERNIGHT AND
TUESDAY MORNING...THEN BECOMING MOSTLY SOUTHWEST 5 TO 10 KNOTS
TUESDAY AFTERNOON. 32/EE

&&

.FIRE WEATHER...SURFACE HIGH WILL BUILD ACROSS THE NORTHERN GULF OF
MEXICO, BRINGING ONSHORE FLOW THROUGH THE WEEK. RELATIVE HUMIDITY
WILL REMAIN HIGH, AND HIGH TEMPERATURE WILL BRING A DEEP MIXING
LAYER AND MODERATE TO HIGH DISPERSION THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  96  76  95 /  30  30  20  30
PENSACOLA   78  96  77  95 /  20  20  20  30
DESTIN      83  89  82  89 /  20  30  20  30
EVERGREEN   75  99  74  97 /  30  30  20  40
WAYNESBORO  73 100  73  98 /  10  20  10  20
CAMDEN      74 101  74  98 /  20  20  10  30
CRESTVIEW   76  97  75  95 /  30  50  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     EXCESSIVE HEAT WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     EXCESSIVE HEAT WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: CHOCTAW...CLARKE...MONROE...
     WASHINGTON...AND WILCOX.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COVINGTON...CRENSHAW...AND LOWER BALDWIN.

FL...EXCESSIVE HEAT WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     EXCESSIVE HEAT WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: AND INLAND ESCAMBIA.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...EXCESSIVE HEAT WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     EXCESSIVE HEAT WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     EXCESSIVE HEAT WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 2, 5:00 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON AUG 2 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT MON AUG 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE DEEP SOUTH WILL
SUPPORT EXCESSIVE HEAT FOR THE GULF COAST THROUGH THE FIRST HALF OF
THE WEEK. DANGEROUS AFTERNOON HEAT INDICES FROM 110 TO 113 DEGREES
WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES.

DUE TO THE AMOUNT OF HEAT...MOISTURE AND INSTABILITY...ISOLATED TO
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE. STORMS
WILL MOVE SOUTHWARD. SOME OF THE STORMS COULD BE STRONG WITH BRIEF
STRONG WIND GUSTS POSSIBLY UP TO AROUND 45 MPH AND DANGEROUS
LIGHTNING. THE RISK OF SEVERE WEATHER IS MINIMAL...BUT CAN STILL
OCCUR ON AN ISOLATED BASIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE PERIOD. THE MOST
OPPRESSIVE DAYS DURING THE OUTLOOK PERIOD WILL COME TUESDAY AND
WEDNESDAY WITH AFTERNOON HEAT INDICES RANGING FROM 108 TO 113
DEGREES. THE RISK OF HEAT RELATED ILLNESSES WILL REMAIN
ELEVATED.

ADDITIONALLY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

10

In the hours before

Special weather statement, Aug 2, 1:29 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT MON AUG 2 2010

ALZ059-022015-
ESCAMBIA-
INCLUDING THE CITIES OF...BREWTON...
229 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTY...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF KEEGO  THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOSHEE AND OSAKA THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 1:31 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT...
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT MON AUG 2 2010

ALZ059-022015-
ESCAMBIA-
INCLUDING THE CITIES OF...BREWTON...
231 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTY...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF KEEGO. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOSHEE AND OSAKA THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:19 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT MON AUG 2 2010

ALZ054-022115-
WILCOX-
319 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MCBRYDES...MOVING SOUTHWEST
AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ACKERVILLE...ALLENTON...DARLINGTON AND DARLINGTON THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:29 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT MON AUG 2 2010

ALZ056>058-060-022115-
COVINGTON-CONECUH-BUTLER-CRENSHAW-
329 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...CONECUH...BUTLER AND
CRENSHAW COUNTIES...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF INDUSTRY...MOVING SOUTH AT 25
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROOKS...SHREVE...SOUTH...RED LEVEL...COHASSETT AND RIVER FALLS
THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:30 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED MOVEMENT...
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT MON AUG 2 2010

ALZ056>058-060-022115-
COVINGTON-CONECUH-BUTLER-CRENSHAW-
330 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...CONECUH...BUTLER AND
CRENSHAW COUNTIES...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF INDUSTRY...MOVING SOUTH AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROOKS...SHREVE...SOUTH...RED LEVEL...COHASSETT AND RIVER FALLS
THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:36 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT MON AUG 2 2010

ALZ056-060-022130-
COVINGTON-CONECUH-
336 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND CONECUH
COUNTIES...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SHREVE...MOVING SOUTH AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SHREVE...BROOKS...SOUTH AND GANTT THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The radar

The Mobile radar (KMOB), 142 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
August 2, 3:31 PM CST to 3:33 PM CST
Where
Monroe County, 3 mi W of River Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.720, -87.371

Winds estimated at 60 mph downed multiple power lines.

Flash Flood, Monroe

When
August 2, 4:08 PM CST to 5:08 PM CST
Where
Monroe County, Vredenburgh to 0.62 mi NE of Vredenburgh
Cause
Heavy Rain
Reported by
Public
Coordinates
31.820, -87.320

Heavy rain from thunderstorms producing flooding in area roadways. Several roadways had 2 to 3 inches of water flowing across them.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257844, 257847.